Maryland, 2008

Strong Wind in Maryland, February 10, 2008

February 10, 2008 · NWS AKQ · 3 events in 3 counties and zones

Strong West to Northwest winds occurred behind a cold front.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Strong West to Northwest winds occurred behind a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Feb 10, 7:35 PM EST, 0 minutes earlier.

Area forecast discussion, Feb 10, 7:35 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EST SUN FEB 10 2008

.SYNOPSIS...
A STRONG COLD FRONT PUSHES THROUGH THE MID ATLANTIC INTO TONIGHT...BRINGING
VERY WINDY CONDITIONS TO THE REGION. COLD HIGH PRESSURE BUILDS IN
FROM THE NORTHWEST TONIGHT THROUGH MONDAY...THEN MOVES OFF THE MID
ATLANTIC COAST ON TUESDAY. ANOTHER COLD FRONT APPROACHES
TUESDAY...AND CROSSES THE REGION ON WEDNESDAY. HIGH PRESSURE
BUILDS BACK OVER THE AREA LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 2 AM MONDAY MORNING/...
GIVEN OBS ACROSS CENTRAL VA ATTM...DECIDED TO HOLD ONTO WIND ADVY
A COUPLE OF HOURS MORE OVR VA COUNTIES. THINKING IS WNDS WL COME
DOWN AND GUSTS WL BECOME LESS FREQUENT THROUGH ERY THIS
EVENING...BUT USE EXTENDED ADVY AS A BIT OF A BUFFER AS WINDS
RELAX A BIT. WINDS STILL EXPECTED TO EASE SIGNIFICANTLY AFTER
MIDNIGHT. PRVS DISCUSSION IS BELOW.

GUSTY WINDS HAVE BEEN REALIZED THROUGHOUT THE AREA AS THE STRONG
FRONT SLOWLY APPROACHES. PRETTY SIG TEMP/DEW PT GRADIENT JUST TO
OUR NW...LOUISA RIGHT NOW IS SITTING AT 55/23 WHEREAS JUST BEHIND
THE FRONT TEMPS ARE DROPPING INTO THE UPR 20S TO LWR 30S AND DEW
PTS ARE 1 TO 18 DEGREES. FRONT WILL CONTINUE TO PUSH THROUGH THE
REGION THIS AFTN AND EVNG...AND OFFSHORE AFTER SUNSET. THIS MAKES
FOR A COLD NIGHT TONIGHT AFTER A PERIOD OF PRETTY MILD TEMPS.
WINDS TAKE A WHILE TO DIMINISH TONIGHT ESP OVER THE EASTERN
SHORE...SO WIND CHILLS WILL TAKE A DIVE AS WELL. AS IT STANDS
RIGHT NOW...THE EASTERN SHORES WIND CHILLS WILL BE RIGHT AROUND
ZERO...AROUND 5 DEGREES OVER THE NORTHERN PIEDMONT TO MID TEENS
FOR OUR SE COUNTIES. SINCE OUR WIND CHILL ADVSRY CRITERIA FOR OUR
MD AND VA COUNTIES IS -5 DEGREES...THIS IS JUST ABOVE THAT
THRESHOLD SO NO PRODUCTS WILL BE ISSUED. BUT THE EVNG SHIFT WILL
HAVE TO MONITOR AND THINK ABOUT ISSUING AN ADVSRY IF THE EASTERN
SHORE INDEED DROPS A BIT COLDER.

&&

.SHORT TERM /2 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE
CENTER OF THE HIGH BUILDS IN OVERHEAD ON MONDAY SO WINDS DIMINISH
EVEN FURTHER AND SKIES REMAIN MOCLEAR. THE EASTERN SHORE MAY HOLD
ONTO SOME GUSTS THROUGH MID AFTN HOWEVER UNTIL THE HIGH REACHES
THE COAST. A PRETTY STRONG PUSH OF COLD AIR WILL KEEP TEMPS DOWN
IN THE MID 30S FOR MUCH OF THE PIEDMONT...CLOSER TO 40 DEGREES IN
THE SE. THE EASTERN SHORE DOESNT LOOK TO GET ABOVE FREEZING.
PRETTY SIMILAR LOWS ON MON NIGHT...COULD BE LOWER BUT AN INCREASE
IN CLOUDS IS EXPECTED ESP OVER THE WEST.

WINDS SHIFT BACK TO THE SOUTH ON TUES AS HIGH PRESSURE MVS
OFFSHORE AND CLOUDS ARE EXPECTED TO INCREASE RAPIDLY THROUGHOUT
THE DAY AS THE NEXT SYSTEM MVS INTO THE OHIO VALLEY. THE NAM IS
SLIGHTLY FASTER (WHEREAS THE LATEST GFS RUNS ARE SLIGHTLY SLOWER THAN
PREVIOUS RUNS) SO DIDNT TOUCH THE CURRENT FCST TOO MUCH. THIS
BRINGS THE CHANCE OF RAIN INTO OUR NW COUNTIES TUES AFTN. A LOW
DVLPS OFF THE SE COAST LATE TUES AND HEADS UP THIS WAY AS THE
PRIMARY LOW MVS INTO NEW ENGLAND...SO WHILE OUR AREA IS BETWEEN
THESE TWO SYSTEMS TUES NIGHT...OUR PRECIP CHANCES REMAIN RATHER
LOW FOR THIS PERIOD. AS THE LOW MVS INTO OUR COASTAL WATERS WED
MORNING AND THE FRONT APPROACHES FROM THE WEST...OUR PRECIP
CHANCES INCREASE BUT NOT ALL THAT SIGNIFICANTLY AS MOISTURE STILL
LOOKS TO BE SOMEWHAT CUT-OFF FOR US AND MAIN LOBE OF ENERGY
REMAINS TO OUR NORTH.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LTST GFS/ECMWF A BIT SLOWER IN MOVG MSTR ASSCTD WITH FRNTL STSYM
OFFSHORE WED NITE. THUS...HELD ONTO CHC POPS MOST AREAS THRU EVE
HRS...MOST OF THE NITE ACROSS SERN CSTL SCTNS. KEPT IT AL LIQUID
FOR NOW AS THNKG HERE IS THAT PCPN ENDS W-E THRU OUT NITE WITH
DCRG CLDNS W OF CHES BAY AFTR MIDNITE. SO FCSTD BELOW FREEZING
TMPS DONT OCCUR UNTIL PCPN ENDS AND SKIES BECOME PT CLDY.

H5 RIDGE BUILDS ACROSS RGN THU AND FRI. RETURN FLOW TAKES TMPS ABV
NRML FRI. NXT IN A SERIES OF QUICK MOVG S/W EMBEDDED IN SRN JET
GATHERS GULF MSTR FRI AND BEGINS TO MOVE NE BY NXT WKEND. MEANWHILE
A NRN S/W PROGGED TO MOVE QUICKLY E AS WELL. THERE IN LIES THE FCST
PRBLM AS THE MAIN DIFFERENCE IN TDYS MODELS CONTS TO BE THE TRACK
OF THE SRN S/W. 00Z GFS IS TRACKING THIS FTR MORE TOWARD THE WEST
WHICH IS COMING IN LINE WITH A ECMWF SOLN. WITH THE SYSTM PROGGED TO
TRACK OVR OR W OF FA...WILL KEEP PCPN MAINLY LIQUID AT THIS POINT.
WILL HOLD OFF ON PCPN CHC UNTIL SAT NITE...THEN CONT CHC POPS SUN
INTO SUN NITE. HELD POPS AT 30-40% ATTM GIVEN THIS IS A DAY 7 EVENT.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
VFR CONDS TNGT. WIND CONTINUES TO BE THE MAIN ISSUE. MOST SITES
SHOWING W/NW WINDS WITH GUSTS TO ABOUT 30KT AT 0Z...WITH HIGHER
GUSTS AROUND 35 KT ON DELMARVA. WINDS WILL SLOWLY DIMINISH
TONIGHT...WITH PREVAILING SUSTAINED SPEEDS 15 TO 20 KT AND GUSTS OVER
20 KT.

CLEAR SKIES EXPECTED ON MONDAY UNDER HI PRES...AND CLOUDS MOVE
BACK IN TUES AHEAD OF THE NEXT SYSTEM.

&&

.MARINE...
STRNGST WND GUSTS XPCTD FM ABT 21Z-06Z. KEEPG CRNT GALE HEADLINES AS
WITH GUSTS CAPPED AT 45 KTS. NOT OUT OF THE QSTN THAT A FEW GUSTS
HIGHER THAN 45 KTS OCCUR NXT 12 HRS...BUT FREQUENCY OF SUCH GUSTS
NOT XPCTD TO BE LONG ENUF TO HOIST STORM WRNGS AT THIS TIME. XPCTD
WNDS TO SLOWLY DECREASE BLO GALE FORCE FROM S-N STARTING AFTR
MIDNITE OVR CURRITUCK SND AREA AND ENDG BY 15Z ACROSS NRN CSTL WTRS
IVOF BUOY 44009. SCAS WILL LIKELY REPLACE GALES ON MON.

NXT THREAT FOR FLAGS WILL BE TUE AFTRN AND CONTG THRU WED AS P-GRDNT
INCREASES AHEAD OF NXT CDFRNT. XPCT S WNDS TO INCRS INTO SCA RANGE
TUE AFTRN AND CONT TUE NITE. MODELS SUGGEST A FEW HR LULL IN WND
SPEEDS (WED AM) B4 THE NXT DECENT SHOT OF CAA PROGGED BEHIND CDFRNT
WED AFTRN AND NITE BUT FROM A NW DRCTN. GUSTS TO 30KTS PSBL AS WELL.

AS FOR TIDES...MRP DATA STILL PROGGING TIDES 1-2 FT BLO NRML ACROSS
NRN CSTL WTRS WITH TIDES UP TO 1 FOOT BLO NRML ACROSS THE SRN WTRS.
GIVEN STRNGST WNDS HAVE STILL YET TO COME AND CRNT TIDE LVLS AT OR
SLIGHTLY ABV NRML...WILL CONT TO INDCT BLO NRML TIDES FOR TONITE.

&&

.FIRE WEATHER...
RHS WILL CONTINUE TO DROP THIS AFTN AS THE FRONT MVS THROUGH AND
WINDS HAVE ALREADY BEEN REALIZED...SO THE RED FLAG WARNING WILL
STAND THROUGH TONIGHT FOR VA/NC. MAY BE ABLE TO CANCEL NW PORTIONS
OF THE AREA SOMEWHAT EARLIER AS TEMPS DROP RAPIDLY...BUT THIS
SHOULDNT BE UNTIL THE EARLY AFTN HRS AT THE EARLIEST.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR MDZ021>025.
NC...RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR NCZ012>017-
     030>032-102.
     WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR NCZ012>017-
     030>032-102.
VA...RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR VAZ048-049-
     060>100.
     WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR VAZ048-049-
     060>098.
     WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR VAZ099-100.
MARINE...GALE WARNING UNTIL 6 AM EST MONDAY FOR ANZ654.
     GALE WARNING UNTIL 3 AM EST MONDAY FOR ANZ630>632-656-658.
     GALE WARNING UNTIL 10 AM EST MONDAY FOR ANZ650-652.
     GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ633.

&&

SYNOPSIS...LKB/MAM
NEAR TERM...JYM/MAM
SHORT TERM...JYM
LONG TERM...MPR
AVIATION...BAJ/KCS
MARINE...MPR
FIRE WEATHER...
Hazardous weather outlook, Feb 10, 5:10 AM EST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
510 AM EST SUN FEB 10 2008

NCZ012>017-030>032-102-VAZ048-049-060>098-111000-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
510 AM EST SUN FEB 10 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING
   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WIND CHILL VALUES WILL DROP TO BETWEEN ZERO AND 10 DEGREES ABOVE
ZERO FROM 3 AM TO 9 AM MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ099-100-111000-
ACCOMACK-NORTHAMPTON VA-
510 AM EST SUN FEB 10 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING
   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WIND CHILL VALUES WILL DROP TO BETWEEN ZERO AND 10 DEGREES
ABOVE ZERO FROM 3 AM AND 9 AM MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-111000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
510 AM EST SUN FEB 10 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WIND CHILL VALUES WILL DROP TO NEAR ZERO DEGREES BETWEEN 3 AM AND
9 AM MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-111000-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
510 AM EST SUN FEB 10 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY
   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-656-658-111000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
510 AM EST SUN FEB 10 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL 3 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY
   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-111000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
510 AM EST SUN FEB 10 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY
   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-111000-
CURRITUCK SOUND-
510 AM EST SUN FEB 10 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY
   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BROWN

In the hours before

Local storm report, Feb 10, 4:55 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     NON-TSTM WND GST HANOVER AIRPORT         37.71N 77.44W
02/10/2008  M48.00 MPH       HANOVER            VA   AWOS

0202 PM     NON-TSTM WND GST NORFOLK INTERNATIONAL A 36.90N 76.20W
02/10/2008  M46.00 MPH       CITY OF NORFOLK    VA   ASOS

0230 PM     NON-TSTM WND GST ELIZABETH CITY          36.30N 76.22W
02/10/2008  M46.00 MPH       PASQUOTANK         NC   ASOS

0320 PM     NON-TSTM WND GST FARMVILLE               37.30N 78.40W
02/10/2008  M47.00 MPH       PRINCE EDWARD      VA   AWOS

0332 PM     NON-TSTM WND GST RICHMOND INTERNATIONAL  37.51N 77.32W
02/10/2008  M56.00 MPH       HENRICO            VA   ASOS

0340 PM     NON-TSTM WND GST PETERSBURG AIRPORT      37.16N 77.52W
02/10/2008  M50.00 MPH       DINWIDDIE          VA   AWOS

0344 PM     NON-TSTM WND GST WAKEFIELD               36.97N 76.99W
02/10/2008  M38.00 MPH       SUSSEX             VA   AWOS

0346 PM     NON-TSTM WND GST PATRICK HENRY FIELD     37.13N 76.50W
02/10/2008  M52.00 MPH       CITY OF NEWPORT NE VA   ASOS

0359 PM     NON-TSTM WND GST CHESAPEAKE AIRPORT      36.66N 76.32W
02/10/2008  M51.00 MPH       CITY OF CHESAPEAKE VA   AWOS

0401 PM     NON-TSTM WND GST SUFFOLK AIRPORT         36.68N 76.60W
02/10/2008  M48.00 MPH       CITY OF SUFFOLK    VA   AWOS

&&

MONTEFUSCO
Local storm report, Feb 10, 5:53 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     NON-TSTM WND GST LOUISA                  38.02N 78.00W
02/10/2008  E55 MPH          LOUISA             VA   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES DOWN...AND BRUSH FIRES ACROSS
            THE COUNTY

1235 PM     NON-TSTM WND GST HAMPTON                 37.05N 76.29W
02/10/2008  E52 MPH          CITY OF HAMPTON    VA   TRAINED SPOTTER

0505 PM     NON-TSTM WND GST 4 W BOWLING GREEN       38.05N 77.42W
02/10/2008  M45 MPH          CAROLINE           VA   TRAINED SPOTTER

0445 PM     NON-TSTM WND GST JAMESTOWN               37.22N 76.76W
02/10/2008  E50 MPH          JAMES CITY         VA   TRAINED SPOTTER

            NUMEROUS REPORTS OF BRUSH FIRES...WITH TREES DOWN
            BLOCKING LOCAL ROADWAYS

0540 PM     NON-TSTM WND GST CHESAPEAKE AIRPORT      36.66N 76.32W
02/10/2008  E45 MPH          CITY OF CHESAPEAKE VA   LAW ENFORCEMENT

            BRUSH FIRES THROUGHOUT THE COUNTY...LOCAL FIRE UNITS
            DISPATCHED.

0540 PM     NON-TSTM WND GST DINWIDDIE               37.08N 77.59W
02/10/2008  E40 MPH          DINWIDDIE          VA   COUNTY OFFICIAL

            ALSO...NUMEROUS BRUSH FIRES REPORTED AROUND THE COUNTY

0452 PM     NON-TSTM WND GST 3 S RICHMOND HEIGHTS    37.42N 77.40W
02/10/2008  M55 MPH          CHESTERFIELD       VA   BROADCAST MEDIA

&&

MONTEFUSCO
Local storm report, Feb 10, 7:16 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
716 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     NON-TSTM WND GST RICHMOND INTERNATIONAL  37.51N 77.32W
02/10/2008  M63 MPH          HENRICO            VA   ASOS

&&

MONTEFUSCO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 strong wind. Local standard time, as filed.

Strong Wind, Wicomico

When
February 10, 7:35 PM EST
Where
Wicomico forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
38.369, -75.631 (the zone’s center; the record gives no point)

Wind gust of 48 mph was measured at SBY.

Strong Wind, Dorchester

When
February 10, 9:42 PM EST
Where
Dorchester forecast zone
Measured
36 kt (41 mph) measured gust
Property damage
$1,000
Reported by
AWOS
Coordinates
38.423, -76.083 (the zone’s center; the record gives no point)

Wind gust of 42 mph was measured at CGE.

Strong Wind, Inland Worcester

When
February 10, 9:42 PM EST
Where
Inland Worcester forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$1,000
Reported by
ASOS
Coordinates
38.217, -75.297 (the zone’s center; the record gives no point)

Wind gust of 48 mph was measured at OXB.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2008Every state in 2008This day in weather historyWarnings in Maryland, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84221, 84216, 84223.